Alert archive / Nevada / Freeze Warnings in 2017
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Nov 18, 2017, 10:15 AM PST for Clark County, Nye County, Nevada. It took effect at Nov 18, 2017, 10:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 10:15 AM PST (18:15 UTC)
- In effect from
- Nov 18, 2017, 10:00 PM PST
- Expired
- Nov 19, 2017, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS75 KVEF 181815 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1015 AM PST Sat Nov 18 2017 AZZ003-NVZ017-190215- /O.UPG.KVEF.FZ.A.0001.171119T0500Z-171119T1400Z/ /O.NEW.KVEF.FZ.W.0002.171119T0600Z-171119T1600Z/ Northwest Deserts-Western Clark and Southern Nye County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1015 AM PST Sat Nov 18 2017 /1115 AM MST Sat Nov 18 2017/ ...FREEZE WARNING IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ SUNDAY... The National Weather Service in Las Vegas has issued a Freeze Warning, which is in effect from 10 PM PST /11 PM MST/ this evening to 8 AM PST /9 AM MST/ Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...Falling to 25 to 32 degrees. * Impacts...This will be the first widespread freeze of the season for Kingman and surrounding areas; as well as the Pahrump Valley. People should take precautions now to protect any plants sensitive to freezing temperatures and protect any exposed pipes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ002-036-CAZ527-NVZ021-190000- /O.CON.KVEF.WI.Y.0048.000000T0000Z-171119T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 1015 AM PST Sat Nov 18 2017 /1115 AM MST Sat Nov 18 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * TIMING...Gusty winds will continue this morning then decrease through the afternoon. * WINDS...North winds 25-30 MPH with gusts around 35-45 MPH. The strongest wind gusts will primarily affect areas south of Cottonwood Cove. * IMPACTS...Strong winds will create crosswinds making driving difficult. Unsecured objects such as trash cans will be blown around. Choppy water and increased wave heights will lead hazardous boating conditions, primarily across Lake Mohave and Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
304 WWUS75 KVEF 182219 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 219 PM PST Sat Nov 18 2017 AZZ002-036-CAZ527-NVZ021-182330- /O.CAN.KVEF.WI.Y.0048.000000T0000Z-171119T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 219 PM PST Sat Nov 18 2017 /319 PM MST Sat Nov 18 2017/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory. The north wind within the lower Colorado River Valley has started to decrease this afternoon. That decreasing trend will continue into early evening so the Wind Advisory has been cancelled. $$ AZZ003-NVZ017-190615- /O.CON.KVEF.FZ.W.0002.171119T0600Z-171119T1600Z/ Northwest Deserts-Western Clark and Southern Nye County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 219 PM PST Sat Nov 18 2017 /319 PM MST Sat Nov 18 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 8 AM PST /9 AM MST/ SUNDAY... The Freeze Watch is no longer in effect. * TEMPERATURE...Falling to 25 to 32 degrees. * Impacts...This will be the first widespread freeze of the season for Kingman and surrounding areas; as well as the Pahrump Valley. People should take precautions now to protect any plants sensitive to freezing temperatures and protect any exposed pipes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$
364 WWUS75 KVEF 190547 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 947 PM PST Sat Nov 18 2017 AZZ003-NVZ017-191600- /O.CON.KVEF.FZ.W.0002.171119T0600Z-171119T1600Z/ Northwest Deserts-Western Clark and Southern Nye County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 947 PM PST Sat Nov 18 2017 /1047 PM MST Sat Nov 18 2017/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST /9 AM MST/ SUNDAY... * TEMPERATURE...Falling to 25 to 32 degrees. * Impacts...This will be the first widespread freeze of the season for Kingman and surrounding areas; as well as the Pahrump Valley. People should take precautions now to protect any plants sensitive to freezing temperatures and protect any exposed pipes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes. && $$ MORGAN
970 WWUS75 KVEF 191611 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 811 AM PST Sun Nov 19 2017 AZZ003-NVZ017-191715- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-171119T1600Z/ Northwest Deserts-Western Clark and Southern Nye County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 811 AM PST Sun Nov 19 2017 /911 AM MST Sun Nov 19 2017/ ...FREEZE WARNING HAS EXPIRED... The freeze warning has been allowed to expire on time as temperatures are on the way up. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 18, 9:43 AM PST, 32 minutes earlier.
Area forecast discussion, Nov 18, 9:43 AM PST, 32 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 943 AM PST Sat Nov 18 2017 .SYNOPSIS...A cold front moving across the region will bring cooler temperatures and an end to gusty winds for most, as a storm system exits the region. Some stronger winds will linger down the favored areas of the Colorado River Valley today, otherwise expect a cool and calm weekend. Temperatures will warm next week, with near-record temperatures forecast for Thanksgiving. && .UPDATE...Chill of Fall in the air this morning as the Little A'Le'Inn in Rachel woke up to 14 degrees. For the lower deserts lows tonight will be the coldest this Fall so far. Isolated spots on the outer edge of the Las Vegas Valley could briefly flirt with 32-34 degrees tonight. Higher confidence that Kingman and Pahrump will experience a longer duration of temperatures below freezing. Will go ahead and upgrade to a Freeze Warning with the morning update. && .PREV DISCUSSION...300 AM PST Sat Nov 18 2017 .SHORT TERM...Today through Monday night As of 1 AM local standard time, gusty north winds remain situated across the Las Vegas valley and have pushed south through the upper Colorado River valley, where gusts have already exceeded Wind Advisory criteria. Wind speeds are expected to increase along the river this morning and hold through the afternoon. With this in mind, have issued a Wind Advisory for areas along the Colorado River valley through this evening. Strongest winds are expected south of Cottonwood Cove and will peak mid-morning. Elsewhere, gusty winds are expected to taper off through the early morning hours. After today, winds along the river will trend downward to primarily breezy conditions, with no further wind headlines needed. With clear skies and significant decrease in winds overnight tonight, many areas across the southern Great Basin may experience their first freeze. Therefore a Freeze Watch has been issued for southern Nye and northwest Arizona. Current MOS guidance for a few airports across the Las Vegas valley also indicate sub- freezing temperatures tonight, however confidence is still relatively low. So I've held off on adding the LV valley to the Freeze Watch for now. With mean ridging beginning to push into the western states Sunday, light winds, warming temperatures, and some mid-to-high level clouds are expected. Cloud cover will be on the increase Monday as a very weak shortwave tracks across the southern Great Basin. .LONG TERM...Tuesday through Friday. Longwave ridging will dominate through the long term period. For the Tuesday through Thursday period, expect ridging to amplify over the southwestern CONUS, with a stream of mid and high level moisture riding up and over the ridge. This will allow temperatures to jump up to well above normal levels for late November. The current forecast high in Las Vegas for Thanksgiving day is 78 degrees, which would break the record for November 23rd of 76 set in 1995. Relatively light winds and occasional periods of cloud cover can be expected through the week. && .AVIATION...For McCarran...Breezy north winds expected through the morning and afternoon hours, with speeds generally between 6-12 kts. Light winds should transition around 02z-04z to a typical drainage pattern. Clear skies and light winds expected through today. Winds will remain light through the weekend with increasing mid and high clouds Sunday night into Monday. Temperatures are expected to dip into the upper 30's overnight tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy north winds will persist today and become lighter this evening, except along the Colorado River, where much strong north winds are expected. Winds along the Colorado River will peak mid-morning, with gusts around 40 MPH and taper off through the afternoon into the evening. Clear skies and VFR conditions expected through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Update...Pierce SHORT TERM/AVIATION...Boothe LONG TERM.............Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:38 AM PST | Freeze Watch | VEF | Clark, Nye | 7 hr |
| Nov 18, 3:38 AM PST | Wind Advisory | VEF | 11 hr |
Nearby
Freeze Warnings in Nevada, 2017Freeze Warnings in Arizona, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.